MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20GA 1.25IN HF Y; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20GA 1.25IN HF Y; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 383537
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Event details: material # 383537.Batch #4212093, 4156923.It was reported by the customer that the product cracked at hub.Started the iv and then it leaked everywhere.Verbatim: rcc received a complaint via email.Date of incident: (b)(6) 2025.Department: operating room.Product: bd nexiva 20 g.Vmid: (b)(4).Lot number: 4212093, 4156923.Product expiry date: 31-may-2027.Number of defective product(s): (b)(4).Is sample available: yes.Concern description: cracked at hub.Started the iv and then it leaked everywhere and pt had to get stabbed twice!.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383537 and lot number 4212093,4156923.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Additional Manufacturer Narrative
The complaint of a damaged adapter was confirmed, and the cause appeared to be manufacturing related.One 20g nexiva device was returned for investigation with open packaging for lots 4212093 and 4156923.It could not be determined which lot was associated with the returned sample.The sample exhibited evidence of use.The threaded region of the pink dual port adapter exhibited deformation that was consistent with the assembly process.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
NEXIVA 20GA 1.25IN HF Y
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21964939
Report Number1710034-2025-00745
Device Sequence Number15541505
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)240604(17)270531(10)4156923
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383537
Device Lot Number4156923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/21/2025
07/14/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/21/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown